The xr is the extended release version,so you only have to take one a day. The other has to be taken two or three times a day. It's the convenience that makes the difference, but they are the same medication.
I have been in menapause 11 years. When it started they were 5 to 10 minutes apart and it was not a pretty sight. I was on maximum dose of Prempro for 9 years. My sister found breast cancer and the scare was enough, plus I decided I couldnt' remain on this medication forever so I weaned myself off it. That was over 2 years ago. The hot flashes are not 45 minutes to 1 hour apart and after 11 years aren't nearly as bad. However, I am getting very tired of them. I've taken 2 baths a day for 11 years. I changed my bedding daily for 11 years. I slept on towels for several years, changing them 2 to 3 times a night. I haven't worn a sweatshirt in 11 years and only a jacket in the middle of winter. Work is air conditioned, but in winter, I usually wear a tank top with a short sleeved shirt or suit jacket. I was told and have tried not eating white stuff (white bread, flour, pasta, etc). I don't do caffeine, chocolate or sugar, and I try not to overeat. I am so tired of being like this I feel I am getting depressed. My doctor has suggested I try Effexor at 37 dose, then increase to 75 dose. I am scared to try this as I have read so much about the problems people have. I don't need any more insomnia. It's bad enough. I don't want to have problems getting off this drug and I need to know if there are any cancer or other side-affects I should be aware of. I need solid information on positive and negative issues with this drug. Please help me. I need advice before I make the decision to start this. Currently, the pills are sitting, unopened, on my counter at home.
Ok, I was on Effexor for several months, and I barely had any side-effects...Except if I forgot to take it within one hour of the day before. I would experience hot flashes, anxiety, feeling like I drank about 5 cups of coffee. I felt as though I was going through menopause. My doctor suggested that I go into the hospital in order to come off of it. It literally felt as though I was coming off of heroin (not like I know what that's like (but from what I've seen, heard, and read, that's what it seemed like). Good luck. I hope that helped.
Hey, I would suggest the XR. Not only for the convience, but it levels you out throughout the day. My pharmacy once messed up my prescription, and gave me the non XR version. I got so sick from it. The XR is easier on your stomach too.
I've been taking Effexor for about a year and a half, and the 75 dose is still relatively low. I'm on 250, and 300 is also not out of the question either. As for insomnia, effexor will make you very tired. When I was only on this med, I was tired all of the time and slept often with naps. Now I mix it with Wellbutrin which stimulates me, so I take this in the morning and effexor at night. Other SE's of effexor included excessive sweating, short term memory loss, fatigue, acne, weight gain and total lack of sex drive/sensation.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.